Be aware that when people change what they eat, they may need to change dosage of meds if the blood sugar gets lower and lower to the point it's too low. And this is something you have to discuss with your doctor.
Metformin generally will not cause lows. It helps your body use blood sugar efficiently. However, Lantus can cause lows for different reasons. The Lantus dosage you are on is most likely because of your very high blood sugar but a very low carb diet would lower your blood sugar naturally (for most people) and you may start seeing better and better blood sugar readings because of it. If you see that the readings are getting too low, then you need to tell your doctor and he may adjust the Lantus dosage.
It's a very good idea for you to keep a daily food/blood sugar journal. Most meters come with a booklet, but I prefered to make my own on my computer. For example, Monday would have my fasting blood sugar and what time, another reading right before breakfast, what I eat for breakfast and then blood sugar 2 hours after I start eating breakfast. And so on throughout the day. In this way, you will see if there are trends for your blood sugar rising, staying the same or lowering. Show these sheets to your doctor.
Your blood sugar needs to be lower, but you also have to give your body time to adjust to the low carb plan and the meds.
Have you read the two stickies at the top of our forum? Read the Testimonial by TVEditor and the Diabetes Resources for more information about food.
Laniediabetes moderatordiabetes type 2 controlled so far by diet and exercise
very low carb way of eating